MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 RECLAIM DISASSEMBLY PUSHROD; RECLAIM INSTRUMENTS : EXTRACTION INSTRUMENTS

DEPUY IRELAND - 9616671 RECLAIM DISASSEMBLY PUSHROD; RECLAIM INSTRUMENTS : EXTRACTION INSTRUMENTS
Model Number 2975-00-720
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a small fracture in the proximal femur and so the surgeon planned to up-size the reclaim proximal body and cable the fracture.Surgeon tried to disengage the taper of the reclaim proximal body, but the taper was cold welded together and unable to separate it from the distal stem.In the process of trying to separate the implants, the push rod bent and damaged the 95mm torque shaft.Since the surgeon was unable to separate the taper, he decided to leave the stem in place and only replace the head and locking bolt.No surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the instrument associated with this report was not returned.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received that the push rod tip was bent, the 95 body that accepted the rod may have been damaged since the rod did not fit in afterward.Nothing was broken off the instruments.It did not break into two or more pieces.The event did occur during revision surgery.It was being revised for a fracture around the proximal femur.The surgeon attempted to separate the taper in order to change implant to a larger size.Since he was unable to separate, the surgeon added cables and exchanged femoral head.

Brand Name
RECLAIM DISASSEMBLY PUSHROD
Common Device Name
RECLAIM INSTRUMENTS : EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key10099384
Report Number1818910-2020-12819
Device Sequence Number3448081
Product Code LXH
UDI-Device Identifier10603295156093
UDI-Public10603295156093
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2975-00-720
Device Catalogue Number297500720
Device Lot NumberA1010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/05/2020
06/29/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date06/09/2020
06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1